Welcome! Log in or Register

Sudafed Non-Drowsy Dual Relief Capsules

  • image
7 Reviews

Dosage Form: Capsules / Type: Coughs, Colds & Flu

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      29.10.2010 23:34
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      For the bunged up feeling.

      I seem to get a cold every year, it is like a winter routine. I always forget how bad they are in between times, once one has finished, and the time before the next one has started. I therefore forget to stock up on medicine, so my cupboards are always bare before the next cold starts. I always regret that and make a mental note to have my cupboards stocked for the next year, but I never seem to learn!!

      Colds themselves are so miserable, the horrible sneezing, coughing, and constant nose blowing, with the skin round the nose getting so sore and dry. I alsway sjust wait so much for that part ot be over, not knowing the worst can still be yet to come. You have to be careful what you wish for.

      The next stage of the col dis the worst. The visable symptoms are gone, as is the sympathy, you are expected to return back to work, now you 'look fine'. Inside you are feeling awful, because all that mucous and catarrh has dried up and clogged up your inner tubes. The pressure this exerts on your face and head can be so painful. Just earlier this year on the tail end of a cold I spent an agonising two days with a terrible headache caused by this. On the second day I braved it and went down to my local tesco to beg the pharmacist for something. He gave me this, dual relief sudafed-non drowsy. It cost me just over three pounds and there were sixteen tablets in the box.

      The tablet claims to achieve two things-unblocking your passages, and relieving your headache. The active ingredients it contains (phenylephrine HCl) sets the congestion free flowing, and the paracetamol helps the headache. The tablets also contain caffeine, which gives you a boost, which I can tell you, when you feel like that it is desperately needed.

      The tablets are in capsules themselves, and are quite easy to take, although make sure you take them with a big glass of water, as they tend to get stuck in my throat otherwise. I took one every four hours, although please read the instructions for yourself and do not take my word for it! After just a few hours of taking the tablets my pain eased. It did not go completely, it was a slow gradual process, but just the initial relief was enough to make a huge difference.

      I was in so much pain, until I took these tablets. I could not do anything, talk to people or go about my daily life. For only three pounds these were amazing. I would have paid ten times that to escape my pain!

      Comments

      Login or register to add comments
    • More +
      28.10.2010 15:27
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      A good pill to take

      ==Sudafed Non Drowsy Dual Relief Capsules==

      I have been suffering a fair bit over the last week with a cold and a nice bout of sinusitis. More of ten than not I have to go to the doctor and get some antibiotics to clear the infection up but I will always try over the counter remedies first.

      This Sudafed Dual relief capsule is not something I had tried before but this is probably because it is a relatively new product to add to the already large Sudafed range. The price is nothing that expensive but it isn't cheap either. I paid around £4 for a box which contained 16 capsules.

      The capsules should only be taken by adults and children over 12 years of age and they should take 1 or 2 every 4 to 6 hours. There is 300mg of Paracetamol, 25mg of caffeine and 5mg of phenylephrine hydrochloride. So even taking two pills there still isn't the adult does of Paracetamol which you can take up to 1g at any one time. The caffeine is obviously to give you a lift and the decongestant agent is the Phenylephrine.

      The pills are said to relieve the symptoms of blocked nose and sinuses, relieve the pain from headaches and lower any fever. They are not really just for sinuses but more for a general cold or flu.

      I am all for taking any sort of pills that are going to make me feel better. Himself will moan about a cold (i.e. Man Flu) but doesn't like to take any medications - how silly is that. The fact is that I am always taking some sort of homeopathic remedy or other the counter medication that I know what works for me and what doesn't. I would think that different things really do react in different ways when taken by different people! Lol

      Anyhow I know that Sudafed is the best thing to take for me before opting for some antibiotics. These dual relief seemed not only to help with my blocked sinuses but also the pain that I was getting from the too. The caffeine didn't seem to affect me much (at least I don't think it did) but of course having that in there is an added bonus.

      The pills made me feel better for a short period of time and I have to say that when the four hours were up I popped two more in my mouth without hesitation. My sinuses were not too painful as they were before the first dose and with each dose they seemed to get even better.

      I would definitely buy these pills again because it made me feel better and when you're feeling down, anything is better than nothing! I think a score of 4 out of 5 stars and a high recommendation. They are no miracle cure but they sure did help.

      I do hope that this has been of some help/interest to you

      Many thanks for taking the time to read

      Comments

      Login or register to add comments
      • More +
        30.06.2009 14:27
        Very helpful
        (Rating)
        6 Comments

        Advantages

        Disadvantages

        Helped get me through the day.

        Bad luck

        I couldn't believe my luck last week when I managed to pick up a cold on one of the hottest and nicest weeks of the year so far. Instead of T-shirts and shorts I found myself looking for winter woollies in a vain attempt to sweat the cold out of me. I have to admit I was initially worried that despite not being on holiday that I might have picked up swine flu from some random person. However after a spot of self diagnosis I am pretty certain it was a cold.

        My symptoms

        The symptoms of a cold can vary from person to person. I felt generally very weak, was unbelievably congested, had dulled hearing and a bit light headed at times. I still had to make the treck to work so I decided to visit the chemists on the way to work. One of the products recommended to me was the Sudafen dual relief. I decided to buy a box from boots at £3.99.

        Instructions

        The tablets come in a pack of 16 and claim to be non drowsy. The ingredients include Phenylephrine hydrochloride, Paracetamol and Caffeine. They are designed to help relieve the symptoms of cold, flu, headaches, fever and aches and pains. Instructions are on the side of the box and again on the printed label. It recommended one tablet to be taken every 4 hours.

        My experience

        I bought these tablets on day two of my cold. I knew from my limited research that the cold normally lasts from 7-10 days and whilst there is no cure as such taking these tablets could help to alleviate my symptoms. The tablets themselves are surprisingly quite small and I initially felt a bit cheated. I like a bit of associated choking with a table in order to feel I am getting value for money. These tablets were so small I could have easily taken them without water. Once taken there were no immediate effects and proceeded with my day as normal. Over the next hour or so I could feel the tablets begin to kick in and whilst still very congested I do feel that they gave some relief. Although claiming to be non drowsy I still felt very tired on them perhaps as a result of not sleeping well the night before. On one day on these tablets I was able to go home from work and nap for an hour despite having taken some of these earlier.

        Overall though the tablets seemed effective and helped me manage to get through my day at work. I have no doubt that without them the day would have felt a lot longer. So from that perspective I would recommend them. I am happy to report that the cold has all but left me and for some reason it does not appear to have been very contagious and no one I am in close proximity to has seemed to have got it.

        Comments

        Login or register to add comments
        • More +
          29.12.2008 14:20
          Very helpful
          (Rating)
          7 Comments

          Advantages

          Disadvantages

          Recommended but the original are better

          Well it's that time of year again, while everyone else celebrates Xmas I always get a heavy cold. This year has been no exception. My colds always follow a similar pattern, a week before the cold hits I get asthma attacks and have to increase the amount of preventative I take each day until the cold hits. This year it started on Xmas day.

          When I first start with a cold I rummage through the medicine drawer at home and figure out what we have a supply of and what we don't. I've tried every single "cold and flu" and "all in one" remedy going and have had no relief from any of them so this year I decided to give Sudafed Dual Relief a fair try.

          Sudafed Dual Relief contains 300mg paracetamol, 25mg caffeine and 5 mg phenylephrine hydrochloride per capsule. The phenylephrine hydrochloride is the decongestant and the amount in this version isn't as high as in the original Sudafed.

          The paracetamol and caffeine are found in alot of headache tablets and work to decrease pain and fever but the decongestant is the ingredient I wanted to put to the test.

          I find when I have a blocked nose it affects my eyes and if I so much as glance in the direction of a weak light my eyes stream tears down my face. This is, as you can imagine, a problem because it stops me being able to see as I do things. I hoped the decongestant would remedy this.

          The decongestant reduces swelling in the nasal passages, as the advert says it isn't snot (yuck!) that blocks your nose when you have a cold it's the swelling. So, I popped a couple out of the packet, they are green and yellow capsules and the dose is 2 with a glass of water every 4-6 hours for adults and half that for children aged 6-12.

          It only mentions on the pack that you should not take these if pregnant or you have severe liver or kidney disease, but the leaflet is a bit more forthcoming and advises you not to use them if you have high blood pressure, heart problems, an overactive thyroid, are taking any anti-depressants or drugs containing paracetamol or if you've ever had a bad reaction to any of the ingredients. As these contain paracetamol it is vital not to take too many and if you do get to a hospital fast.

          Side effects mentioned are allergic rashes, palpitations, increase or decrease of heart rate, nausea and vomiting, difficulty sleeping and tingling and coolness of the skin.

          I found these capsules do actually help with the blocked nose, not perhaps as much as the original but they do make a difference and allow you to be able to blow your nose properly. The pain relief side of the capsules didn't make any difference at all and I still had a banging headache and aching around my ribs and the decongestant didn't stop my eye problems and I found I still couldn't look at any sort of light without tears runnng down my cheeks but being able to breathe slightly through my nose was a good result.

          I did have trouble sleeping but as I didn't take any of these for a few hours before I went to bed I think that was more down to the cold than the capsules. Another side effect I'd like to mention is dehydration, I was so thirsty and dehydrated whilst taking these I drank pints of water. I normally drink quite alot of water but this pushed it up to ridiculous amounts and I couldn't quench my thirst for days. I'm sure that was a reaction to both the cold and the capsules.

          Overall though I think these do help with the blocked nose effect, the original Sudafed are probably better as they contain more decongestant but any sort of unblocking of the nose is a relief when you have a cold. I'd prefer these to be drowsy inducing in order to get some rest but they are non-drowsy so you can still drive etc while taking them.

          I do recommend them but they only get 3 stars because they don't help with pain and don't unblock the nose as well as the original.

          Comments

          Login or register to add comments
          • More +
            25.03.2008 21:58

            Advantages

            Disadvantages

            Haven't tried this product...but don't take Sudafed Decongestant Tablets (the ones without paracetamol) with Lemsip...or any other cold/flu treatment that has a decongestant in it like phenyelphrine as Sudafed already has a decongestant in it

            Comments

            Login or register to add comments
          • More +
            15.11.2006 14:08
            1 Comment

            Advantages

            Disadvantages

            Forget the Dual Action pills. Go for the pseudoephedrine version instead

            The standard Non-Drowsy Sudafed Decongestant tablets with pseudoephedrine are better. They don't have paracetamol or caffeine, but you can get that separately. Instead, they have 60mg of pseudoephedrine hydrochloride, which is the active ingredient.

            Pseudoephedrine is stronger than the phenylephrine in the Dual Action tablets and there is more of it.

            And, because they don't have paracetamol, you can use it in conjunction with your favourite cold relief product, such as Lemsip.

            So forget the Dual Action stuff. You can take the pseudoephedrine pills with your Anadin without worrying about a paracetamol overdose.

            Comments

            Login or register to add comments
            • More +
              01.04.2003 03:31
              Very helpful
              (Rating)
              9 Comments

              Advantages

              Disadvantages

              If you suffer from nasal congestion and cold or flu symptoms then Non-Drowsy Sudafed Dual Relief capsules may be just what you need. I have tried them recently and they really worked. This medicine is available over the counter without prescription, in either packs of 16 or 32. The cost of the packet of 16 is £2.79GBP at Boots. The packaging of these capsules (in my opinion) is very interesting and has been well thought of by the manufacturers. When you see the box you will immediately notice that the medicine is actually dual relief. There is an artist?s impression of a face showing 2 arrows. One is for the ingredient to relieve sinus congestion, whilst the other is for the ingredient for pain relief. Firstly, let me give you a statement of the active ingredients: in each capsule you will find: Paracetamol 300mg Caffeine 25mg Phenylephrine Hydrochloride 5mg. Other ingredients contained in the capsules are: Starch, Croscarmellose sodium, Sodium Lauryl sulphate, Magnesium stearate, Gelatin, Titanium dioxide, Yellow iron oxide, E131, and E104. The active ingredients I mentioned earlier have the following effects: 1) The phenlyephrine is there to relieve nasal and sinus blockages. 2) The paracetamol eases the pain. 3) The caffeine may help you to stop being tired, which is in itself a symptom of a cold or flu. When I did take these capsules, I found all three of the active ingredients went some way to relieve my cold. Time also helped. The Dosage. Non-Drowsy Sudafed Dual Relief capsules must be taken orally in the following doses: Adults and children over 12, two capsules every four to six hours and no more than four in twenty-four hours. Children aged 6 to 12, one capsule every four to six hours and no more than four in twenty-four hours. Children under 6, these capsules are not for this age group. Whilst taking these capsules you are advis
              ed not to take any other medicines containing paracetamol products. The Warnings. The restrictions about taking this medicine are plainly listed on the instruction leaflet within the packet. These warnings include: Do not take these Sudafed capsules if: 1) You are allergic to any of the ingredients. 2) You have high blood pressure, heart disease, or an over-active thyroid. 3) You have prostate disease, diabetes, glaucoma, or alcohol dependence. 4) You are pregnant. You must also take extra care if you have liver or kidney problems, or are taking cholestyramine to reduce blood cholesterol, or are taking anything to combat high blood pressure. If, for some reason you do take more capsules than is recommended, then you should see your doctor immediately to avoid any lasting internal problems. The Sudafed Capsules may have some side effects, such as skin rashes, sickness, or difficulty in sleeping. If any of these occur then again go see your doctor immediately. The product licence holder is Wrafton Laboratories Ltd, Braunton, Devon, England, EX33 2DL. They are made for Warner-Lambert, Consumer Healthcare, Eastleigh, Hampshire, England, SO53 3ZQ. Despite the above, I hope this review gives you an insight into this type of cold remedy, and I can recommend buying it, as it has worked for me.

              Comments

              Login or register to add comments
            • Product Details

              Non-drowsy Sudafed dual relieff contains the active ingredients: Paracetamol 300 mg, Caffeine 25 mg and Phenylephrine hydrochloride 5 mg per capsule.